Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 37, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 19, 2015, 3:33 PM CDT for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 42 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2015, 3:33 PM CDT (20:33 UTC)
- Expired
- Apr 19, 2015, 4:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 16 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 3:33 PM CDT | TSTM WND DMG | 3 Ne Nashville, TN | ELECTRICAL WIRES AND A FEW TREES DOWN IN EAST NASHVILLE. TIME ESTIMATED BASED ON RADAR. |
| Apr 19, 3:33 PM CDT | TSTM WND DMG | 3 Ne Nashville, TN | ELECTRICAL WIRES DOWN IN EAST NASHVILLE. TIME ESTIMATED BASED ON RADAR. |
| Apr 19, 3:37 PM CDT | TSTM WND DMG | 2 Sse Madison, TN | TREE BLOCKING PENNINGTON BEND ROAD NEAR GRACE CHURCH |
| Apr 19, 3:37 PM CDT | TSTM WND DMG | Nashville, TN | TREE BLOCKING PENNINGTON BEND ROAD NEAR GRACE CHURCH |
| Apr 19, 3:40 PM CDT | TSTM WND DMG | 1 Nw Old Hickory, TN | DELAYED REPORT FROM SUNDAY AFTERNOON. OUTBUILDING DESTROYED WITH SHEET METAL BLOWN INTO TREES IN RAYON CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
510
WUUS54 KOHX 192033
SVROHX
TNC037-165-189-192115-
/O.NEW.KOHX.SV.W.0037.150419T2033Z-150419T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
333 PM CDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
SUMNER COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN WILSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 415 PM CDT
* AT 332 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MADISON...
AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OLD HICKORY AND GOODLETTSVILLE AROUND 340 PM CDT.
HENDERSONVILLE AROUND 345 PM CDT.
GALLATIN AROUND 355 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE COTTONTOWN AND BLEDSOE CREEK
STATE PARK.
THOSE ATTENDING BASEBALL AT FIRST TENNESSEE PARK ARE IN THE PATH OF
THIS STORM AND SHOULD PREPARE FOR DANGEROUS WEATHER CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3638 8627 3635 8628 3633 8623 3633 8626
3631 8627 3611 8682 3631 8686 3642 8673
3641 8669 3642 8670 3648 8665 3650 8664
3664 8648
TIME...MOT...LOC 2033Z 234DEG 37KT 3626 8673
HAIL...0.75IN
WIND...60MPH
$$
112 follow-up statements
360
WWUS54 KOHX 192058
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
358 PM CDT SUN APR 19 2015
TNC037-192103-
/O.CAN.KOHX.SV.W.0037.000000T0000Z-150419T2115Z/
DAVIDSON TN-
358 PM CDT SUN APR 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIDSON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3638 8627 3635 8628 3634 8624 3628 8634
3620 8658 3624 8659 3625 8663 3631 8667
3634 8672 3640 8675 3642 8672 3641 8669
3642 8670 3650 8664 3664 8648
TIME...MOT...LOC 2053Z 234DEG 37KT 3638 8652
$$
TNC165-189-192115-
/O.CON.KOHX.SV.W.0037.000000T0000Z-150419T2115Z/
SUMNER TN-WILSON TN-
358 PM CDT SUN APR 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WILSON AND SUMNER COUNTIES UNTIL 415 PM CDT...
AT 351 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
GALLATIN...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN WILSON AND SUMNER COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3638 8627 3635 8628 3634 8624 3628 8634
3620 8658 3624 8659 3625 8663 3631 8667
3634 8672 3640 8675 3642 8672 3641 8669
3642 8670 3650 8664 3664 8648
TIME...MOT...LOC 2053Z 234DEG 37KT 3638 8652
HAIL...0.75IN
WIND...60MPH
$$
11506
WWUS54 KOHX 192113
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
413 PM CDT SUN APR 19 2015
TNC165-189-192123-
/O.EXP.KOHX.SV.W.0037.000000T0000Z-150419T2115Z/
SUMNER TN-WILSON TN-
413 PM CDT SUN APR 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WILSON AND SUMNER
COUNTIES WILL EXPIRE AT 415 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3638 8627 3635 8628 3634 8624 3628 8634
3620 8658 3624 8659 3625 8663 3631 8667
3634 8672 3640 8675 3642 8672 3641 8669
3642 8670 3650 8664 3664 8648
TIME...MOT...LOC 2113Z 234DEG 37KT 3650 8631
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:00 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 19, 2:00 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT SUN APR 19 2015 .DISCUSSION...SURFACE MAP AT 18Z SHOWS A 1000 MB LOW CENTERED OVER SOUTHERN ILLINOIS, WITH A WARM FROM SITUATED TO OUR NORTH, A COLD FRONT STILL WEST OF THE MISSISSIPPI RIVER, AND A PRE-FRONTAL TROUGH JUST NOW CROSSING THE TENNESSEE RIVER THAT IS PROVIDING THE FOCUS FOR A DEVELOPING LINE OF CONVECTION. SATELLITE IMAGERY IS STARTING TO SHOW SOME BREAKS IN THE CLOUDS, ESPECIALLY WEST OF NASHVILLE. LAPS SOUNDING FOR BNA AT 18Z SHOWS WEAK INSTABILITY, WITH A LIFTED INDEX OF -3.3 AND A CAPE OF 962 J/KG. ATMOSPHERE REMAINS SUFFICIENTLY MOIST, WITH PRECIPITABLE WATER OF 1.44 INCHES AND A K-INDEX OF 34. LATEST HRRR SHOWS SCATTERED CELLS ACROSS MIDDLE TENNESSEE UNTIL A MORE ORGANIZED LINE OF CONVECTION COMES THROUGH WITH THE COLD FRONT BETWEEN 04Z AND 09Z. GIVEN THE TIMING OF THE FRONT, THE POTENTIAL FOR WIDESPREAD SEVERE STORMS APPEARS LOW, ALTHOUGH MIDDLE TENNESSEE DOES REMAIN UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT, SO ISOLATED CASES OF SEVERE ACTIVITY ARE STILL POSSIBLE. AFTER A FEW LINGERING SHOWERS ON MONDAY, LOOK FOR A BRIEF RESPITE ON TUESDAY BEFORE THE NEXT COLD FRONT DROPS SOUTHWARD THROUGH MIDDLE TENNESSEE WEDNESDAY AND THURSDAY. GIVEN THAT THE UPPER FLOW ACROSS THE REGION WILL REMAIN EITHER CYCLONIC OR ZONAL, WARM ADVECTION WILL BE HARD TO COME BY, AND SO TEMPERATURES DURING THE NEXT 7 DAYS WILL REMAIN AT OR BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 60 67 43 72 / 50 40 10 10 CLARKSVILLE 57 66 41 71 / 50 40 05 10 CROSSVILLE 58 62 42 63 / 50 60 20 10 COLUMBIA 59 68 43 73 / 60 30 10 10 LAWRENCEBURG 57 67 43 72 / 60 20 10 10 WAVERLY 57 68 42 72 / 60 30 05 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Apr 19, 5:27 AM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 527 AM CDT SUN APR 19 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-201030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 527 AM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE SUNDAY AFTERNOON INTO SUNDAY NIGHT. AFTER WIDESPREAD RAIN SUNDAY MORNING...ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AND AGAIN SUNDAY NIGHT. A FEW STORMS MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER TO MAKE A REPORT VIA FACEBOOK GO TO: WWW.FACEBOOK.COM/NWS NASHVILLE SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 55
In the hours before
Special weather statement, Apr 19, 9:57 AM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
957 AM CDT SUN APR 19 2015
TNZ028-191530-
WILSON-
957 AM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY...
AT 956 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR RURAL HILL...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE RURAL HILL...GLADEVILLE...BELINDA
CITY...MOUNT JULIET...LEBANON AND DICKERSON CHAPEL RECREATION AREA.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3635 8635 3631 8636 3631 8630 3634 8630
3635 8627 3630 8626 3635 8621 3629 8613
3625 8612 3604 8638 3604 8641 3611 8654
3614 8653 3614 8656 3620 8658 3628 8654
3634 8644 3631 8640 3636 8637
11Special weather statement, Apr 19, 11:05 AM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1105 AM CDT SUN APR 19 2015
TNZ009-191645-
MACON-
1105 AM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR MACON COUNTY...
AT 1102 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORMS NEAR HARTSVILLE...MOVING NORTHEAST
AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LAFAYETTE AND RED BOILING SPRING.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3664 8608 3662 8579 3651 8581 3643 8604
3647 8619 3648 8619 3649 8623 3664 8610
07Special weather statement, Apr 19, 2:51 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
251 PM CDT SUN APR 19 2015
TNZ025-057-059-060-192015-
DICKSON-HICKMAN-MAURY-WILLIAMSON-
251 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...MAURY AND
WILLIAMSON COUNTIES...
AT 248 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CENTERVILLE...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CENTERVILLE...PRIMM SPRINGS...
LYLES...BON AQUA AND FAIRVIEW.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3609 8717 3605 8718 3605 8712 3592 8696
3571 8738 3583 8749 3615 8724
11Special weather statement, Apr 19, 3:07 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
307 PM CDT SUN APR 19 2015
TNZ026-027-059-192030-
CHEATHAM-DAVIDSON-WILLIAMSON-
307 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON AND
WILLIAMSON COUNTIES...
AT 304 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PEGRAM...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE NATCHEZ TRACE AT HIGHWAY 96...
KINGSTON SPRINGS...PEGRAM...BELLEVUE...FOREST HILLS...BELLE MEADE...
BELLS BEND...BERRY HILL...BEAMAN PARK...NASHVILLE AND WHITES CREEK.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3606 8657 3594 8703 3610 8717 3637 8699
3637 8698 3638 8695 3639 8689
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:57 AM CDT | Special Weather Statement | OHX | Wilson | 33 min |
| Apr 19, 11:05 AM CDT | Special Weather Statement | OHX | Macon | 40 min |
| Apr 19, 2:51 PM CDT | Special Weather Statement | OHX | Hickman | 24 min |
| Apr 19, 3:07 PM CDT | Special Weather Statement | OHX | Davidson | 23 min |
| Apr 19, 3:45 PM CDT | Special Weather Statement | OHX | Smith | 30 min |
| Apr 19, 4:23 PM CDT | Special Weather Statement | OHX | Clay | 37 min |
| Apr 19, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 49 min |
| Apr 19, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Smith, Trousdale, Wilson | 31 min |
| Apr 19, 4:34 PM CDT | Special Weather Statement | OHX | Coffee, Warren | 41 min |
| Apr 19, 5:04 PM CDT | Special Weather Statement | OHX | Putnam | 26 min |
| Apr 19, 5:20 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 25 min |
| Apr 19, 5:34 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 26 min |
| Apr 19, 6:53 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.